Volume 20, issue 6 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
The Picard group of topological modular forms via descent theory

Akhil Mathew and Vesna Stojanoska

Geometry & Topology 20 (2016) 3133–3217
Bibliography
1 J F Adams, S B Priddy, Uniqueness of BSO, Math. Proc. Cambridge Philos. Soc. 80 (1976) 475 MR0431152
2 M Ando, A J Blumberg, D Gepner, M J Hopkins, C Rezk, Units of ring spectra, orientations and Thom spectra via rigid infinite loop space theory, J. Topol. 7 (2014) 1077 MR3286898
3 V Angeltveit, A–obstruction theory and the strict associativity of E∕I, preprint (2004)
4 A Baker, B Richter, Invertible modules for commutative 𝕊–algebras with residue fields, Manuscripta Math. 118 (2005) 99 MR2171294
5 P Balmer, Tensor triangular geometry, from: "Proceedings of the International Congress of Mathematicians" (editors R Bhatia, A Pal, G Rangarajan, V Srinivas, M Vanninathan), Hindustan Book Agency (2010) 85 MR2827786
6 T Bauer, Computation of the homotopy of the spectrum tmf, from: "Groups, homotopy and configuration spaces" (editors N Iwase, T Kohno, R Levi, D Tamaki, J Wu), Geom. Topol. Monogr. 13 (2008) 11 MR2508200
7 M Behrens, Congruences between modular forms given by the divided β family in homotopy theory, Geom. Topol. 13 (2009) 319 MR2469520
8 J F Carlson, J Thévenaz, The classification of torsion endo-trivial modules, Ann. of Math. 162 (2005) 823 MR2183283
9 F R Cohen, T J Lada, J P May, The homology of iterated loop spaces, 533, Springer (1976) MR0436146
10 E Dade, Endo-permutation modules over p–groups, II, Ann. of Math. 108 (1978) 317 MR506990
11 P Deligne, M Rapoport, Les schémas de modules de courbes elliptiques, from: "Modular functions of one variable, II" (editors P Deligne, W Kuyk), Lecture Notes in Math. 349, Springer (1973) 143 MR0337993
12 P Freyd, Splitting homotopy idempotents, from: "Proc. Conf. Categorical Algebra" (editors S Eilenberg, D K Harrison, S Mac Lane, H Röhrl), Springer (1966) 173 MR0206069
13 P Freyd, Stable homotopy, from: "Proc. Conf. Categorical Algebra" (editors S Eilenberg, D K Harrison, S Mac Lane, H Röhrl), Springer (1966) 121 MR0211399
14 W Fulton, M Olsson, The Picard group of 1,1, Algebra Number Theory 4 (2010) 87 MR2592014
15 D Gepner, T Lawson, Brauer groups and Galois cohomology of commutative 𝕊–algebras, preprint (2016) arXiv:1607.01118
16 P G Goerss, Topological modular forms [after Hopkins, Miller and Lurie], Exp. No. 1005, from: "Séminaire Bourbaki 2008/2009", Astérisque 332, Société Mathématique de France (2010) 221 MR2648680
17 P Goerss, H W Henn, M Mahowald, C Rezk, On Hopkins’ Picard groups for the prime 3 and chromatic level 2, preprint (2012) arXiv:1210.7033
18 J P C Greenlees, J P May, Completions in algebra and topology, from: "Handbook of algebraic topology" (editor I M James), North-Holland (1995) 255 MR1361892
19 A Grothendieck, Eléments de géométrie algébrique, IV : Étude locale des schémas et des morphismes de schémas, III, Inst. Hautes Études Sci. Publ. Math. 28 (1966) 5
20 R Hartshorne, Algebraic geometry, 52, Springer (1977) MR0463157
21 D Heard, Morava modules and the K(n)–local Picard group, PhD thesis, University of Melbourne (2014)
22 D Heard, V Stojanoska, K–theory, reality, and duality, J. K-Theory 14 (2014) 526 MR3349325
23 M Hill, L Meier, All about Tmf1(3), preprint (2015) arXiv:1507.08115
24 M J Hopkins, K(1)–local E–ring spectra, from: "Topological modular forms" (editors C L Douglas, J Francis, A G Henriques, M A Hill), Math. Surveys Monogr. 201, Amer. Math. Soc. (2014) 287 MR3328537
25 M J Hopkins, N J Kuhn, D C Ravenel, Generalized group characters and complex oriented cohomology theories, J. Amer. Math. Soc. 13 (2000) 553 MR1758754
26 M J Hopkins, M Mahowald, H Sadofsky, Constructions of elements in Picard groups, from: "Topology and representation theory" (editors E M Friedlander, M E Mahowald), Contemp. Math. 158, Amer. Math. Soc. (1994) 89 MR1263713
27 M Hovey, H Sadofsky, Invertible spectra in the E(n)–local stable homotopy category, J. London Math. Soc. 60 (1999) 284 MR1722151
28 S B Iyengar, G J Leuschke, A Leykin, C Miller, E Miller, A K Singh, U Walther, Twenty-four hours of local cohomology, 87, Amer. Math. Soc. (2007) MR2355715
29 Y Kamiya, K Shimomura, Picard groups of some local categories, Publ. Res. Inst. Math. Sci. 43 (2007) 303 MR2341012
30 N M Katz, B Mazur, Arithmetic moduli of elliptic curves, 108, Princeton Univ. Press (1985) MR772569
31 H Koch, Galois theory of p–extensions, Springer (2002) MR1930372
32 J Konter, The homotopy groups of the spectrum Tmf, master’s thesis, Utrecht University (2012) arXiv:1212.3656
33 T Lawson, Strictly commutative elements of E–spaces, MathOverflow (2013)
34 J Lurie, Higher topos theory, 170, Princeton Univ. Press (2009) MR2522659
35 J Lurie, Chromatic homotopy theory, lecture notes (2010)
36 J Lurie, Derived algebraic geometry, IX: Closed immersions, unpublished manuscript (2011)
37 J Lurie, Derived algebraic geometry, VII : Spectral schemes, unpublished manuscript (2011)
38 J Lurie, Derived algebraic geometry, VIII : Quasi-coherent sheaves and Tannaka duality theorems, unpublished manuscript (2011)
39 J Lurie, Higher algebra, unpublished manuscript (2012)
40 A Mathew, The Galois group of a stable homotopy theory, Adv. Math. 291 (2016) 403 MR3459022
41 A Mathew, Residue fields for a class of rational E–rings and applications, J. Pure Appl. Algebra 221 (2017) 707 MR3556705
42 A Mathew, L Meier, Affineness and chromatic homotopy theory, J. Topol. 8 (2015) 476 MR3356769
43 A Mathew, N Naumann, J Noel, On a nilpotence conjecture of J P May, J. Topol. 8 (2015) 917 MR3431664
44 A Mathew, V Stojanoska, Fibers of partial totalizations of a pointed cosimplicial space, Proc. Amer. Math. Soc. 144 (2016) 445 MR3415610
45 J P May, The geometry of iterated loop spaces, 271, Springer (1972) MR0420610
46 J P May, E ring spaces and E ring spectra, 577, Springer (1977) 268 MR0494077
47 J P May, Picard groups, Grothendieck rings, and Burnside rings of categories, Adv. Math. 163 (2001) 1 MR1867201
48 L Meier, United elliptic homology, PhD thesis, University of Bonn (2012)
49 J Milnor, Introduction to algebraic K–theory, 72, Princeton Univ. Press (1971) MR0349811
50 R E Mosher, M C Tangora, Cohomology operations and applications in homotopy theory, Harper & Row (1968) MR0226634
51 D Mumford, Picard groups of moduli problems, from: "Arithmetical Algebraic Geometry" (editor O F G Schilling), Harper & Row (1965) 33 MR0201443
52 A Neeman, Triangulated categories, 148, Princeton Univ. Press (2001) MR1812507
53 J Neukirch, A Schmidt, K Wingberg, Cohomology of number fields, 323, Springer (2008) MR2392026
54 S Priddy, Modp right derived functor algebras of the symmetric algebra functor, J. Pure Appl. Algebra 3 (1973) 337 MR0342592
55 D Quillen, On the cohomology and K–theory of the general linear groups over a finite field, Ann. of Math. 96 (1972) 552 MR0315016
56 D C Ravenel, Nilpotence and periodicity in stable homotopy theory, 128, Princeton Univ. Press (1992) MR1192553
57 C Rezk, Notes on the Hopkins–Miller theorem, from: "Homotopy theory via algebraic geometry and group representations" (editors M Mahowald, S Priddy), Contemp. Math. 220, Amer. Math. Soc. (1998) 313 MR1642902
58 E Riehl, Categorical homotopy theory, 24, Cambridge Univ. Press (2014) MR3221774
59 J Rognes, Galois extensions of structured ring spectra, Stably dualizable groups, 898, Amer. Math. Soc. (2008) MR2387923
60 G Segal, Categories and cohomology theories, Topology 13 (1974) 293 MR0353298
61 J P Serre, Cohomologie modulo 2 des complexes d’Eilenberg–MacLane, Comment. Math. Helv. 27 (1953) 198 MR0060234
62 J H Silverman, The arithmetic of elliptic curves, 106, Springer (1986) MR817210
63 V Stojanoska, Duality for topological modular forms, Doc. Math. 17 (2012) 271 MR2946825
64 V Stojanoska, Calculating descent for 2–primary topological modular forms, from: "An alpine expedition through algebraic topology" (editors C Ausoni, K Hess, B Johnson, W Lück, J Scherer), Contemp. Math. 617, Amer. Math. Soc. (2014) 241 MR3243402